Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 41, NWS Albuquerque, NM

April 29, 200812 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 29, 2008, 2:42 PM MDT for 12 counties in New Mexico. It took effect at Apr 30, 2008, 9:00 AM MDT. It was in force for 14 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 2008, 2:42 PM MDT (20:42 UTC)
In effect from
Apr 30, 2008, 9:00 AM MDT
Expired
Apr 30, 2008, 11:00 PM MDT
In force
14 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 9:53 AM MDTHIGH SUST WINDS 466 Ne Las Vegas, NM
Apr 30, 9:58 AM MDTNON-TSTM WND GST 606 Ne Las Vegas, NM
Apr 30, 3:09 PM MDTHIGH SUST WINDS 404 Wnw Grants, NM
Apr 30, 4:45 PM MDTNON-TSTM WND GST 60Rio Rancho, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 392 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2008-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2008-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4318 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 292042
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
242 PM MDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT THROUGH 8 PM TUESDAY FOR MUCH OF
WESTERN NEW MEXICO AS WELL AS PORTIONS OF THE CENTRAL MOUNTAINS
AND ADJACENT EAST SLOPES AND HIGH PLAINS FOR STRONG WINDS AND LOW
HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM 9 AM WEDNESDAY THROUGH 11 PM
WEDNESDAY EVENING FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO FOR
STRONG WINDS AND LOW HUMIDITIES...

.SOUTHWEST WINDS WILL CONTINUE TO INCREASE TO BETWEEN 20 AND 25 MPH
WITH GUSTS UP TO 35 MPH ACROSS WESTERN AND CENTRAL NEW MEXICO THROUGH
LATE THIS AFTERNOON. WINDS WILL COMBINE WITH VERY LOW HUMIDITIES TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING.
ON WEDNESDAY...WINDS WILL BE SIGNIFICANTLY STRONGER ACROSS ALL OF
NORTHERN AND CENTRAL NEW MEXICO WHILE RELATIVE HUMIDITIES REMAIN
EXCEPTIONALLY LOW. CRITICAL FIRE WEATHER CONDITIONS WILL BE MORE
WIDESPREAD COVERING ALL OF NORTHERN AND CENTRAL NEW MEXICO EXCEPT
FOR AREAS IN THE NORTH ABOVE SIGNIFICANT SNOW PACK.

NMZ101-103-105-107-109-300200-
/O.UPG.KABQ.FW.A.0037.080430T1500Z-080501T0100Z/
/O.NEW.KABQ.FW.W.0041.080430T1500Z-080501T0500Z/
/O.CON.KABQ.FW.W.0040.000000T0000Z-080430T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
242 PM MDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 11 PM MDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ102-104-106-108-300200-
/O.UPG.KABQ.FW.A.0037.080430T1500Z-080501T0100Z/
/O.NEW.KABQ.FW.W.0041.080430T1500Z-080501T0500Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
242 PM MDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 11 PM MDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

GUYER
4 follow-up statements
000 
WWUS85 KABQ 300408
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1008 PM MDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM WEDNESDAY THROUGH 11 PM
WEDNESDAY EVENING FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO FOR
STRONG WINDS AND LOW HUMIDITIES...

.WEDNESDAY...WINDS WILL BE SIGNIFICANTLY STRONGER ACROSS ALL OF
NORTHERN AND CENTRAL NEW MEXICO WHILE RELATIVE HUMIDITIES REMAIN
EXCEPTIONALLY LOW. CRITICAL FIRE WEATHER CONDITIONS WILL BE MORE
WIDESPREAD COVERING ALL OF NORTHERN AND CENTRAL NEW MEXICO EXCEPT
FOR AREAS IN THE NORTH ABOVE SIGNIFICANT SNOW PACK.

NMZ101>109-301400-
/O.CON.KABQ.FW.W.0041.080430T1500Z-080501T0500Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
1008 PM MDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM MDT
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM MDT
WEDNESDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

40
000 
WWUS85 KABQ 301302
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
702 AM MDT WED APR 30 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM WEDNESDAY THROUGH 11 PM
WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF
NORTHERN AND CENTRAL NEW MEXICO...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF
NORTHERN AND CENTRAL NEW MEXICO...

.DEEPENING SURFACE LOW PRESSURE IN ADVANCE OF A WEATHER SYSTEM
MOVING FROM NORTHERN NEVADA TO NORTHERN NEW MEXICO TODAY WILL
SUPPORT GUSTY WEST WINDS ACROSS ALL OF NORTHERN AND CENTRAL NEW
MEXICO. HUMIDITIES FALLING RAPIDLY INTO THE TEENS AND SINGLE
DIGITS BY MID MORNING THIS MORNING WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS THROUGH MID EVENING. HUMIDITIES RECOVERING INTO
THE 20S PERCENT BY MID EVENING WILL EASE THE FIRE DANGER
OVERNIGHT. A DRY COLD FRONT DROPPING FROM NORTHWEST TO SOUTHEAST
ACROSS THE STATE ON THURSDAY AS THE WEATHER SYSTEM MOVES FROM
NORTH CENTRAL NEW MEXICO TO THE CENTRAL PLAINS WILL BOOST WIND
SPEEDS ON THURSDAY...AND CONTINUED DRY CONDITIONS WILL PRODUCE
ANOTHER DAY OF DANGEROUS FIRE WEATHER. HUMIDITIES WILL RECOVER
ABOVE 20 PERCENT BY LATE THURSDAY EVENING TO EASE THE FIRE
WEATHER DANGER.

NMZ101>109-302130-
/O.NEW.KABQ.FW.A.0038.080501T1600Z-080502T0400Z/
/O.CON.KABQ.FW.W.0041.080430T1500Z-080501T0500Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
702 AM MDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM MDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM
THIS MORNING TO 11 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

SHY
000 
WWUS85 KABQ 302106
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT WED APR 30 2008

...RED FLAG WARNING IN EFFECT THROUGH 11 PM WEDNESDAY FOR STRONG
WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL NEW
MEXICO...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM THURSDAY FOR
STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL
NEW MEXICO...

.DEEPENING SURFACE LOW PRESSURE IN ADVANCE OF A WEATHER SYSTEM
MOVING INTO THE CENTRAL ROCKIES THIS EVENING WILL ALLOW GUSTY
SOUTHWEST WINDS TO CONTINUE ACROSS ALL OF NORTHERN AND CENTRAL
NEW MEXICO. VERY LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL 
CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH MID EVENING.
WINDS WILL SLOWLY DIMINISH THROUGH MIDNIGHT HOWEVER HUMIDITY
RECOVERIES WILL BE POOR IN MANY AREAS. A DRY COLD FRONT DROPPING
SOUTHEAST ACROSS THE STATE ON THURSDAY WILL CREATE STRONG NORTHWEST
WINDS. VERY DRY CONDITIONS WILL PRODUCE ANOTHER DAY OF DANGEROUS
FIRE WEATHER CONDITIONS. HUMIDITIES WILL RECOVER ABOVE 20 PERCENT 
BY LATE THURSDAY EVENING TO EASE THE FIRE WEATHER DANGER.

NMZ101>109-010500-
/O.UPG.KABQ.FW.A.0038.080501T1600Z-080502T0400Z/
/O.NEW.KABQ.FW.W.0042.080501T1600Z-080502T0400Z/
/O.CON.KABQ.FW.W.0041.000000T0000Z-080501T0500Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
306 PM MDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

GUYER
000 
WWUS85 KABQ 010447
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1047 PM MDT WED APR 30 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM THURSDAY FOR
STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL
NEW MEXICO...

.WINDS WILL CONTINUE TO SLOWLY DIMINISH OVERNIGHT HOWEVER HUMIDITY
RECOVERIES WILL BE POOR IN MANY AREAS. A DRY COLD FRONT DROPPING
SOUTHEAST ACROSS THE STATE ON THURSDAY WILL CREATE STRONG
NORTHWEST WINDS. VERY DRY CONDITIONS WILL PRODUCE ANOTHER DAY OF
DANGEROUS FIRE WEATHER CONDITIONS. HUMIDITIES WILL RECOVER ABOVE
20 PERCENT BY LATE THURSDAY EVENING TO EASE THE FIRE WEATHER
DANGER.

NMZ101>109-011400-
/O.EXP.KABQ.FW.W.0041.000000T0000Z-080501T0500Z/
/O.CON.KABQ.FW.W.0042.080501T1600Z-080502T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
1047 PM MDT WED APR 30 2008

...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
THURSDAY...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

40

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 29, 2:05 PM MDT, 37 minutes earlier.

Area forecast discussion, Apr 29, 2:05 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 PM MDT TUE APR 29 2008

.DISCUSSION...
WINDS AND TEMPS REMAIN THE FOCUS FOR THE NEXT FEW DAYS.

WINDS BEGINNING TO INCREASE THIS AFTERNOON AND EXPECT TO SEE A FEW
HOURS OF CRITICAL FIRE WEATHER CONDITIONS THROUGH MID EVENING SO
WILL CONTINUE RED FLAG WARNING.  AS UPPER TROUGH OVER PAC NW
ADVANCES ACROSS NRN/CNTRL ROCKIES...MID LEVEL WINDS WILL INCREASE
WED WITH A PORTION OF THE 40-50 KNOT 500 MB WINDS LIKELY TO MIX DOWN
TO THE SURFACE.  CRITICAL FIRE WEATHER CONDITIONS APPEAR ALL BUT
CERTAIN IN MOST AREAS SO WILL GO AHEAD AND ISSUE THE RED FLAG
WARNING NOW FOR WED...WHICH IS LINE WITH ADJACENT WFOS.  MANY AREAS
SHOULD ALSO REACH WIND ADVISORY CRITERION OF SUSTAINED WINDS OVER
30 MPH BUT WILL LET SUBSEQUENT SHIFTS FINE TUNE EXACTLY WHICH ZONES
TO INCLUDE.  AT THAT TIME THEY MAY ALSO CONSIDER A HIGH WIND WATCH
FOR THURSDAY...ESPECIALLY CENTRAL AND EAST WHEN 700 MB WINDS NEAR
50 KNOTS AND 500 MB WINDS OF 50 TO 70 KNOTS ARE INDICATED.

ALL THESE WINDS WILL RESULT IN WARMER LOW TEMPERATURES THE NEXT
COUPLE OF NIGHTS ALONG WITH MUCH ABOVE NORMAL DAYTIME TEMPS
WEDNESDAY.  BUMPED UP LOWS MOST SIGNIFICANTLY WED NGT IN THE NW
WHERE MIXING SHOULD OVERRIDE COLD AIR ADVECTION.  COLDER TEMPS WILL
SETTLE IN THU NGT AS WINDS DECOUPLE.

PERHAPS A BETTER CONSENSUS AMONG MEDIUM RANGE MODELS FOR THE LATTER
HALF OF THE WEEKEND INTO EARLY NEXT WEEK REGARDING THE EVOLUTION OF
ENERGY SWINGING INTO WRN STATES...ALTHOUGH THE RAMIFICATIONS OF THE
CONSENSUS NOT ENTIRELY CLEAR.  12Z RUNS OF THE GFS/CANADIAN/NOGAPS
AND TO A WEAKER EXTEND THE ECMWF/UKMET NOW SHOW A SPLITTING OF
SYSTEMS...WITH A TROUGH SWINGING THROUGH THE CENTRAL ROCKIES WHILE
WEAK LOW PRESSURE CUTS OFF NEAR THE AZ/SONORA BORDER.  THIS SCENARIO
PROBABLY LESSENS PROSPECTS FOR DRY LINE THUNDERSTORMS IN EASTERN NM
SUNDAY...ALTHOUGH STILL NOT OUT OF THE QUESTION. AT THIS POINT WILL
NOT RADICALLY ALTER PRECIP FORECAST FOR SUN-TUE TIME FRAME AS SLGT
CHANCE POPS ARE STILL APPROPRIATE...KD

&&

.AVIATION...
VFR CONDITIONS PREVAIL ALL AIRPORTS. WIDESPREAD WESTERLY WIND GUSTS
OF 35 TO 40 KNOTS WILL DEVELOP BY WEDNESDAY AFTERNOON WHICH MAY
CREATE LOCALLY  REDUCED VISIBILITIES BELOW 6 MILES IN BLOWING DUST.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. GUYER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  39  78  42  60 /   0   0   5   5
GALLUP..........................  36  75  35  60 /   0   0   0   0
GRANTS..........................  35  76  38  65 /   0   0   0   0
GLENWOOD........................  45  83  48  73 /   0   0   0   0
CHAMA...........................  26  68  29  49 /   0   0  10  10
LOS ALAMOS......................  36  75  41  59 /   0   0   0   5
RED RIVER.......................  29  64  32  46 /   0   0   5  10
TAOS............................  33  74  38  55 /   0   0   0   5
SANTA FE........................  42  75  39  62 /   0   0   0   0
SANTA FE AIRPORT................  39  78  41  65 /   0   0   0   0
ESPANOLA........................  34  79  40  64 /   0   0   0   5
ALBUQUERQUE HEIGHTS.............  49  81  50  72 /   0   0   0   0
ALBUQUERQUE VALLEY..............  41  82  48  74 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  47  80  47  69 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  40  81  47  71 /   0   0   0   0
SOCORRO.........................  47  85  49  77 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  41  73  45  62 /   0   0   0   0
MORIARTY/ESTANCIA...............  31  78  43  68 /   0   0   0   0
CARRIZOZO.......................  46  83  49  74 /   0   0   0   0
RUIDOSO.........................  43  78  45  69 /   0   0   0   0
RATON...........................  37  78  40  60 /   0   0   5   5
LAS VEGAS.......................  40  76  44  63 /   0   0   0   0
ROY.............................  44  79  44  65 /   0   0   0   0
CLAYTON.........................  48  85  47  67 /   0   0   0  10
SANTA ROSA......................  47  86  49  75 /   0   0   0   0
TUCUMCARI.......................  51  89  52  75 /   0   0   0   0
FORT SUMNER.....................  49  89  53  80 /   0   0   0   0
CLOVIS..........................  49  90  52  80 /   0   0   0   0
PORTALES........................  48  91  53  82 /   0   0   0   0
ROSWELL.........................  49  93  55  87 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM TO 11 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ101>109.

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101-103-105-107-109.

&&

19/GUYER
Hazardous weather outlook, Apr 29, 6:00 AM MDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE APR 29 2008

NMZ001>021-026-301200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MDT ALONG AND JUST
EAST OF THE SANGRE DE CRISTO...SANDIA/MANZANO AND GALLINAS MOUNTAINS
WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE SEVERAL
HOURS OF CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY...THE POTENTIAL EXISTS FOR WIND SPEEDS FROM
25 TO 40 MPH WITH GUSTS BETWEEN 50 AND 60 MPH IN MANY AREAS.
THURSDAY SHOULD BE THE WINDIEST DAY...WHEN THE AREA ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN MAY SEE GUSTS TO AROUND 60 MPH.
ALTHOUGH WINDS WILL BLOW FROM THE SOUTHWEST AND WEST ON
WEDNESDAY...THEY WILL SHIFT OUT OF THE WEST AND NORTHWEST ON
THURSDAY WITH THE PASSAGE OF A COLD FRONT. VERY LOW HUMIDITIES ARE
EXPECTED TO ACCOMPANY THE STRONG WINDS...WITH CRITICAL FIRE WEATHER
CONDITIONS LIKELY IN MANY AREAS BOTH DAYS. IN FACT A FIRE WEATHER
WATCH HAS ALREADY BEEN ISSUED FOR ALL OF NORTH AND CENTRAL NEW
MEXICO FOR WEDNESDAY AND MAY LATE TODAY OR EARLY WEDNESDAY BE
EXPANDED INTO THURSDAY.

FRIDAY...BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED TO PERSIST
OUT OF THE NORTHWEST ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.
VERY LOW HUMIDITIES SHOULD ALSO PERSIST WITH ANOTHER AFTERNOON OF
CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FROM THE EAST SLOPES OF
THE CENTRAL MOUNTAIN CHAIN EASTWARD.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:23 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more7 hr
Apr 29, 7:23 AM MDTRed Flag WarningABQCatron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more13 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.